Illinois, 2008

Winter Storm in Illinois, January 31, 2008

January 31, 2008 · NWS LOT · 14 events in 14 counties and zones

Heavy snow developed during the late morning and afternoon hours of January 31st and continued into the morning hours of February 1st. Most of northern Illinois received 6 to 10 inches of snow with a few isolated higher amounts.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Heavy snow developed during the late morning and afternoon hours of January 31st and continued into the morning hours of February 1st. Most of northern Illinois received 6 to 10 inches of snow with a few isolated higher amounts. Storm total snowfall amounts included 12.0 inches in Aurora, 11.5 inches in Batavia, 11.0 inches in Elburn, 10.6 inches in Burbank, 10.5 inches in St. Charles, 10.0 inches in Fairbury, 10.0 inches in Yorkville, 9.9 inches in Naperville, 8.7 inches in DeKalb, 8.5 inches in Plano, 8.5 inches in Kankakee, 8.5 inches in Coal City, 8.3 inches in Romeoville, 7.4 inches at Chicago O'hare Airport, 7.0 inches in Ottawa, 7.0 inches in Watseka, 7.0 inches in Belvidere, and 6.5 inches in Dixon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jan 31, 3:36 AM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 31, 3:36 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
336 AM CST THU JAN 31 2008

.DISCUSSION...

MAIN FORECAST CONCERN CONTINUES TO CENTER ON WINTER STORM TAKING
SHAPE ACROSS THE SOUTHERN PLAINS THAT WILL IMPACT THE AREA TONIGHT
THROUGH FRIDAY.

WATER VAPOR IMAGERY EARLY THIS MORNING INDICATES A VIGOROUS UPPER
TROUGH DIGGING INTO THE SOUTHERN PLAINS WITH A 45 KNOT LOW LEVEL JET
IN ADVANCE OF THE MID AND UPPER LEVEL TROUGH. AS THIS UPPER TROUGH
TRACKS INTO EASTERN OKLAHOMA TODAY...ISENTROPIC ASCENT WILL
GRADUALLY INCREASE WITH STRENGTHENING LOW LEVEL FLOW. WRF 280K
CONDENSATIONAL PRESSURE DEFICITS LOWER TO AROUND 10 MB THIS
AFTERNOON IN RESPONSE TO THIS INCREASING LIFT AND CURRENT THINKING
IS THAT PROSPECTS FOR GOOD COVERAGE LIGHT SNOW WILL INCREASE BY MID
AFTERNOON. STRONGEST ISENTROPIC FORCING SHOULD BE CONFINED TO
SOUTHERN PORTIONS OF THE CWA WHERE DID INDICATE SOME HALF INCH SNOW
ACCUMS FROM MID TO LATE AFTERNOON. DEEPER LIFT/FORCING EXPECTED BY
THIS EVENING AS UPPER DIVERGENCE INCREASES IN RESPONSE TO INCREASING
DIFFLUENCE ALOFT WITH UPPER LEVEL HEIGHT MINIMUM MOVING INTO
SOUTHEAST MISSOURI. AN UPPER LEVEL SPEED MAX PROGRESSING THROUGH
BASE OF THE SOUTHERN PLAINS TROUGH WILL LIFT INTO THE MID/UPPER MS
VALLEY TONIGHT WITH MODEL GUIDANCE STRENGTHENING THIS JET IN UPPER
LEVEL CONFLUENCE ZONE AND ENHANCING UPPER DVG IN THE RIGHT ENTRANCE
REGION OF THIS JET. INCREASING UPPER DYNAMICS COUPLED WITH STRONG
LOW LEVEL ISENTROPIC ASCENT WILL LEAD TO DEEP UPWARD VERTICAL MOTION
PROFILES THIS EVENING AND RAPIDLY EXPANDING SNOW COVERAGE AND
INTENSITY. BASED ON TRACK OF THIS SYSTEM...IT STILL APPEARS AS
THOUGH SOUTHEAST PORTIONS OF THE FORECAST AREA WHICH WERE UNDER THE
WINTER STORM WATCH WILL SEE THE GREATEST POTENTIAL OF HEAVY SNOW
WITH THIS SYSTEM. HAVE UPGRADED WINTER STORM WATCH TO A WINTER STORM
WARNING AND ADDED A SNOW ADVISORY JUST TO THE WEST OF THE WARNING
AREA WHICH INCLUDES MCHENRY...DEKALB...KANE...KENDALL...AND LA SALLE
COUNTIES. DID ALSO INCLUDE LAKE COUNTY ILLINOIS IN THE SNOW
ADVISORY.

TOWARD SUNRISE ON FRIDAY...STRONGEST LOWER LEVEL ISENTROPIC ASCENT
WILL HAVE SHIFTED EAST OF THE AREA...BUT CONCERN WILL BE ON
CONTINUED HEAVY SNOW THREAT WITH DEFORMATION FORCING/MID LEVEL
FRONTOGENESIS. 00Z WRF INDICATES A FAVORABLE JUXTAPOSITION OF
ELEVATED INSTABILITY JUST ATOP STRONG MID LEVEL FORCING SUGGESTING
POTENTIAL FOR INTENSE BANDED SNOW...ESPECIALLY ACROSS NORTHWEST
INDIANA COUNTIES AND INTO FORD...IROQUOIS...KANKAKEE IN NORTHEAST
ILLINOIS EARLY FRIDAY MORNING. SNOW RATES OF 1 TO 2 INCHES PER HOUR
WILL BE POSSIBLE FOR A TIME LATE TONIGHT INTO EARLY FRIDAY MORNING
ACROSS THESE LOCATIONS. OTHERWISE...SNOW WILL TAPER OFF ACROSS THE
REMAINDER OF NORTHEAST AND NORTH CENTRAL ILLINOIS THROUGH THE
MORNING FRIDAY AS THIS SYSTEM PULLS OUT. HAVE GONE WITH STORM TOTAL
SNOWFALL FROM 1 TO 4 INCHES ACROSS THE EXTREME NORTHWEST TOWARD
RFD...TO AROUND 6 INCHES FROM NORTHERN COOK COUNTY TO PONTIAC...WITH
MAXIMUM AMOUNTS IN THE 8 TO 11 INCH RANGE ACROSS THE FAR SOUTHEAST
INTO BENTON AND IROQUOIS COUNTIES...WITH A POSSIBILITY OF LOCALLY
HIGHER AMOUNTS CLOSER TO A FOOT GIVEN GREATER POTENTIAL FOR BANDING
IN THIS AREA. IN ADDITION...GUSTY WINDS ON THE BACK SIDE WILL CREATE
SOME BLOWING AND DRIFTING OF THE SNOW INTO FRIDAY MORNING.

VERY LITTLE CHANGE WAS MADE TO THE REMAINDER OF THE FORECAST. MODELS
CONTINUE TO INDICATE SHORT WAVE MOVING ACROSS NORTHERN GREAT LAKES
FRIDAY NIGHT INTO SATURDAY WITH CHANCES OF LIGHT SNOW LIKELY
REMAINING NORTH OF THE AREA. NEXT SYSTEM OF SIGNIFICANCE STILL
APPEARS TO BE IN STORE FOR LATE SUNDAY INTO MONDAY AS NEXT AMPLIFIED
PACIFIC SYSTEM APPROACHES FROM THE CENTRAL PLAINS. STRONG LOW LEVEL
WARM/MOISTURE ADVECTION IS EXPECTED BY SUNDAY NIGHT IN ADVANCE THIS
SYSTEM WITH THERMAL PROFILES PERHAPS EVEN SUGGESTIVE OF A PERIOD OF
SLEET/FREEZING RAIN SUNDAY NIGHT BEFORE TRANSITIONING TO ALL RAIN
MONDAY. WILL NOT INCLUDE ANY SLEET/FREEZING RAIN MENTION AT THIS
POINT GIVEN LIKELY SHORT DURATION IF IT EVEN DOES OCCUR.

MARSILI

&&

.AVIATION...
1118 PM CST

PAIR OF PHASING SHORT WAVES CONTINUE TO MOVE EAST INTO THE REGION
LATE THIS EVENING BUT MODELS DAMP THESE OUT OVERNIGHT SO ONLY
EXPECT CONTINUED INVASION OF MAINLY HI AND MID CLOUDS ACROSS THE
TERMINALS. ANOTHER SHORT WAVE LIFTING NORTHEAST FROM OK AND KS
AHEAD OF THE UPPER LOW OVER THE EASTERN CO-NM BORDER. MODELS LIFT THIS
WAVE TO MO OVERNIGHT AND TO IL BY AFTERNOON AS THE UPPER LOW CONTINUES
TO DIG INTO THE SOUTHERN PLAINS. UVV DEPICTED ACROSS FAR SOUTHERN
WI...NORTHERN IL...NORTHERN IN AND SOUTHWEST LOWER MI BY MODELS
AS WELL AS LIGHT QPF DURING THU AFTERNOON AHEAD OF THE MAIN
SYSTEM. AS COLUMN MOISTENS EXPECT AT LEAST AREAS OF -SN TO BREAK
OUT IN THIS BROAD REGION OF ISENTROPIC LIFT BY LATER AFTERNOON BUT
CONDITIONS ONLY DROPPING DOWN TO MVFR THRU 00Z. RAPID DETERIORATION
EXPECTED DURING THU EVE AS DEEP STRONG UVV SPREADS OVER NORTHEAST
IL AND NW IN. LATEST MODELS STILL DEPICT HEAVIEST SNOWBAND WILL
ALIGN SW TO NE FROM E CENTRAL IL ACROSS N CENTRAL IN INTO
SOUTHERN LOWER MI SO HAVE KEPT CONDITIONS ABOVE VLIFR.

TRS

&&

.MARINE...

330 AM CST

HIGH PRESSURE RIDGE CONTINUES TO MOVE ACROSS SOUTHERN LAKE
MICHIGAN THIS MORNING...AND WILL MOVE ACROSS THE REMAINDER OF THE
LAKE DURING THE DAY ALLOWING WIND SPEEDS TO FURTHER DIMINISH.
STILL A FEW GUSTS INTO THE 25 KNOT RANGE BEING REPORTED ON THE FAR
NORTH END OF THE LAKE EARLY THIS MORNING...WITH AIR TEMPERATURES IN
THE SINGLE DIGITS MAINTAINING FREEZING SPRAY THREAT FOR A FEW MORE
HOURS UNTIL WINDS SUBSIDE THERE. THUS WILL CONTINUE HEAVY FREEZING
SPRAY WARNING TO RUN ITS COURSE THROUGH 7 AM CST. RIDGE THEN LIFTS
NORTHEAST OF THE LAKE TONIGHT...AS LOW PRESSURE DEVELOPS OVER
LOWER MISSISSIPPI VALLEY AND DEEPENS AS IT LIFTS NORTHEAST INTO
OHIO VALLEY OVERNIGHT. THIS WILL TIGHTEN GRADIENT AGAIN
TONIGHT...ESPECIALLY ON SOUTHERN HALF OF THE LAKE...WITH WINDS
EXPECTED TO INCREASE TO 30 KNOTS TONIGHT THROUGH FRIDAY MORNING.
SURFACE LOW PASSES OFF TO THE EAST OF THE LAKE BY LATE
FRIDAY...AS WEAK HIGH PRESSURE RIDGE MOVES IN FROM THE WEST
ALLOWING WINDS TO QUICKLY SUBSIDE. ALTHOUGH ILLINOIS AND INDIANA
NEARSHORE WATERS LARGELY ICE COVERED...VIA MODIS POLAR ORBITING
SATELLITE IMAGES FROM WEDNESDAY AFTERNOON...WITH HOIST SMALL CRAFT
ADVISORY FOR 20-30 KNOT WINDS 00Z-21Z FRIDAY.

RATZER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...SNOW ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY FOR
     ILZ005-006-011-012-019-020.
     WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY
     FOR ILZ013-014-021>023-032-033-039.
IN...WINTER STORM WARNING FROM 6 PM CST /7 PM EST/ THIS EVENING TO 6
     PM CST /7 PM EST/ FRIDAY FOR INZ001-002-010-011-019.
LM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 3 PM CST FRIDAY
     FOR LMZ740>745.

&&

WFO LOT
Hazardous weather outlook, Jan 31, 4:59 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
459 AM CST THU JAN 31 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
011100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
459 AM CST THU JAN 31 2008 /559 AM EST THU JAN 31 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA THIS
AFTERNOON...BUT LITTLE OR NO SNOW ACCUMULATION IS EXPECTED TODAY.
SNOW WILL INCREASE IN COVERAGE AND INTENSITY THIS EVENING AS A
STRONG STORM SYSTEM APPROACHES FROM THE SOUTHERN PLAINS. THE SNOW
WILL BEGIN TO TAPER OFF FRIDAY MORNING. STORM TOTAL SNOW
ACCUMULATIONS BY MIDDAY FRIDAY ARE EXPECTED TO RANGE FROM 5 TO 7
INCHES FROM EVANSTON...TO MORRIS...TO PONTIAC...TO 7 TO 11 INCHES
ACROSS FAR SOUTHEAST PORTIONS OF THE OUTLOOK AREA FROM GIBSON CITY
TO FOWLER INDIANA. LESSER AMOUNTS IN THE 2 TO 6 INCH RANGE ARE
EXPECTED NORTHWEST OF A LINE FROM EVANSTON...TO MORRIS...TO
PONTIAC. IN ADDITION...EAST AND NORTHEAST WINDS WILL INCREASE
TONIGHT INTO EARLY FRIDAY LEADING TO BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SNOW WILL CONTINUE INTO THE MORNING HOURS ON FRIDAY. THE
COMBINATION OF THE NEW SNOW AND GUSTY WINDS WILL RESULT IN BLOWING
AND DRIFTING SNOW ALONG WITH SLICK AND HAZARDOUS ROADS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT...BUT
REPORTS OF SNOWFALL AMOUNTS WILL BE APPRECIATED THROUGH FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-011100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
459 AM CST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

NORTHEAST WINDS WILL INCREASE TO 30 KNOTS TONIGHT CREATING
HAZARDOUS CONDITIONS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WINDS FOR SMALL CRAFT WILL CONTINUE INTO FRIDAY AFTERNOON.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-011100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
459 AM CST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

HEAVY FREEZING SPRAY IS POSSIBLE EARLY THIS MORNING ACROSS
NORTHERN LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MARSILI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 winter storm. Local standard time, as filed.

Winter Storm, Cook

When
January 31, 5:00 AM CST to 11:59 PM CST
Where
Cook forecast zone
Reported by
Trained Spotter

Winter Storm, Kane

When
January 31, 9:00 AM CST to 11:59 PM CST
Where
Kane forecast zone
Reported by
Trained Spotter
Coordinates
41.939, -88.429 (the zone’s center; the record gives no point)

Winter Storm, Will

When
January 31, 9:00 AM CST to 11:59 PM CST
Where
Will forecast zone
Reported by
Trained Spotter

Winter Storm, Du Page

When
January 31, 10:00 AM CST to 11:59 PM CST
Where
Du Page forecast zone
Reported by
Trained Spotter
Coordinates
41.852, -88.086 (the zone’s center; the record gives no point)

Winter Storm, De Kalb

When
January 31, 12:00 PM CST to 11:59 PM CST
Where
De Kalb forecast zone
Reported by
Trained Spotter
Coordinates
41.894, -88.770 (the zone’s center; the record gives no point)

Winter Storm, McHenry

When
January 31, 12:00 PM CST to 11:59 PM CST
Where
McHenry forecast zone
Reported by
Trained Spotter
Coordinates
42.324, -88.452 (the zone’s center; the record gives no point)

Winter Storm, Lake

When
January 31, 12:00 PM CST to 11:59 PM CST
Where
Lake forecast zone
Reported by
Trained Spotter
Coordinates
42.349, -87.862 (the zone’s center; the record gives no point)

Winter Storm, Kendall

When
January 31, 12:00 PM CST to 11:59 PM CST
Where
Kendall forecast zone
Reported by
Trained Spotter
Coordinates
41.591, -88.429 (the zone’s center; the record gives no point)

Winter Storm, La Salle

When
January 31, 12:00 PM CST to 11:59 PM CST
Where
La Salle forecast zone
Reported by
Trained Spotter
Coordinates
41.344, -88.886 (the zone’s center; the record gives no point)

Winter Storm, Grundy

When
January 31, 2:00 PM CST to 11:59 PM CST
Where
Grundy forecast zone
Reported by
Trained Spotter
Coordinates
41.285, -88.418 (the zone’s center; the record gives no point)

Winter Storm, Livingston

When
January 31, 4:00 PM CST to 11:59 PM CST
Where
Livingston forecast zone
Reported by
Trained Spotter
Coordinates
40.892, -88.558 (the zone’s center; the record gives no point)

Winter Storm, Kankakee

When
January 31, 4:00 PM CST to 11:59 PM CST
Where
Kankakee forecast zone
Reported by
Trained Spotter
Coordinates
41.138, -87.862 (the zone’s center; the record gives no point)

Winter Storm, Ford

When
January 31, 4:00 PM CST to 11:59 PM CST
Where
Ford forecast zone
Reported by
Trained Spotter
Coordinates
40.597, -88.223 (the zone’s center; the record gives no point)

Winter Storm, Iroquois

When
January 31, 4:00 PM CST to 11:59 PM CST
Where
Iroquois forecast zone
Reported by
Trained Spotter
Coordinates
40.747, -87.824 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, January 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 73673, 73671, 73677, 73672, 73668, 73669, 73670, 73674, 73678, 73676, 73679, 73680, 73681, 73682.